Hello and welcome to HealingWell. I am so sorry to hear about your husband leaving and that alone may account for your increased depression.
My psychiatrist explained to me that the AD meds can only do so much but they will not take away the depression for good. She compared it with pain med, if you depression "pain" is a 10/10 scale the medication may bring you down to a 3 or 4 but it won't take away all of your depression...............at least it did not in my case. The rest was learning to deal with it.
To answer your question about meds pooping out..........yes I have heard of that happening to many people including myself.
Check in with you Physician and see if there is any chance of increasing your Lexapro dose.
Also you may want to look at therapy to help you through this tough time. You have suffered a loss, and you need support so please stick with us.
Again a warm welcome,
*~* http://www.healingwell.com/donate *~*
"When you find peace within yourself, you become the kind of person who can live at peace with others."
Not a mental health professional of any kind
Clickable Link: Anxiety-Panic Resources